MAUDE Adverse Event Report: SMITH & NEPHEW, INC. LGN HK FEM ASSEMBLY SZ 4 RT; PROSTHESIS, KNEE, FEMOROTIBIAL, CONSTRAINED, CEMENTED, METAL/POLYMER

SMITH & NEPHEW, INC. LGN HK FEM ASSEMBLY SZ 4 RT; PROSTHESIS, KNEE, FEMOROTIBIAL, CONSTRAINED, CEMENTED, METAL/POLYMER
Model Number 71421364
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Unspecified Musculoskeletal problem (4535)
Date of Event 04/13/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that, after a total knee arthroplasty surgery had been performed on (b)(6) 2018, the patient experienced contoured sclerotic border around the prosthesis in the right knee on (b)(6) 2021.This adverse event has not been solved.
 
Additional Manufacturer Narrative
Internal complaint reference number: (b)(4).
 
Additional Manufacturer Narrative
The device, used in treatment, was not returned for evaluation and the reported event could not be confirmed.The clinical/medical investigation concluded that, the 2-year follow-up x-rays showed new findings of ¿contoured sclerotic border around prosthesis right knee¿ which included the femoral and tibial components.Study documentation shows the event is ongoing and no treatment has been initiated.The root cause of the reported event could not be definitively concluded; however, it was reportedly definitely related to the study device and the study procedure with mild severity.The patient impact beyond the reported new finding of femoral and tibial radiolucencies could not be determined as no treatment was reported and the event is ongoing.No further medical assessment could be rendered at this time.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of the complaint history for the listed part revealed no prior complaints for the listed failure mode with the same batch number.A review of the risk management file and instructions for use documents revealed this failure mode was previously identified.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Some potential probable causes for this event could include but not limited to inflammation, surgical complication, traumatic injury, adverse reaction and/or patient condition.Based on this investigation, the need for corrective action is not indicated.Without the return of the actual product involved, our investigation could not proceed.Should the device or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
LGN HK FEM ASSEMBLY SZ 4 RT
Common Device Name
PROSTHESIS, KNEE, FEMOROTIBIAL, CONSTRAINED, CEMENTED, METAL/POLYMER
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key11968434
Report Number1020279-2021-05095
Device Sequence Number4308120
Product Code KRO
UDI-Device Identifier00885556414941
UDI-Public00885556414941
Combination Product (Y/N)N
Initial Reporter CountryBE
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/14/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/08/2024
Device Model Number71421364
Device Catalogue Number71421364
Device Lot Number17LM07751
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/25/2021
Supplement Date Received by Manufacturer06/23/2021
09/10/2021
Initial Report FDA Received Date06/09/2021
Supplement Report FDA Received Date06/23/2021
09/14/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
71421032, GII OVAL RESURFACING PAT, 18GM13605; 71421385, LEGION HK 11MM BOLT - SLEEVE, 18BTM0016C; 71421902, LEGION HK TIBIAL BASE SZ 2, 17KBP0050A; 71422156, LGN HK DIS FEM WDG, 14AAP4970K; 71422157, LGN HK DIS FEM WDG, 14AAP0477F; 71423342, LEGION HK GD MOTION ISRT, 16JM10705; 71423342, LEGION HK MOTION ISRT, 16JM10705; 71424025, LGN PRESSFIT STEM 12MMX120MM, 17MSM0504A; 71424028, LGN PRESSFIT STEM, 17DSM0173A; 71424225, LGN OFFSET COUPLER 4MM, 18AM17672; 71424227, LGN OFFSET COUPLER 6MM, 17LSM0623A
Outcome Attributed to Adverse Event Required Intervention;
Patient Weight66